MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57448
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Fever (1858)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The practice was notified of a stent migration involving a cook zilver vena stent (ref zvt7-35-80-16-100, g57448, lot c1769829) which was placed by dr (b)(6) on (b)(6) 2021.Surveillance ultrasounds in our office last identified the stent visualized in the common iliac artery (target vessel) on 8dec2022.The patient failed to follow up with our practice after that date.The stent was incidentally found in the heart on or around 7jun2024 during a fever workup the patient underwent at hartford healthcare.Removal was attempted endovascularly but ultimately achieved through open thoracotomy due to adherence to the tricuspid valve, and necessitating a tricuspid valve replacement.To our best knowledge, the patient is alive at this time.-are images of the device or procedure available? -did the patient have pre-existing conditions? - if yes, please specify: -please describe the native state of the vessel (ie was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other - if other, please specify: -was a stent previously placed during previous procedures? -was the device used percutaneously? -where on the patient was the percutaneous access site? -was the access site jugular or femoral? n/a, jugular, femoral other - if other, please specify: -what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? -if other, please specify the following information has been requested & received via email on 15aug2024.The investigation team has asked if you can confirm where the device was initially placed? it was deployed in the right common iliac vein.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 14-aug-25.
 
Additional Manufacturer Narrative
Device evaluation the zvt7-35-80-16-100 device of lot number c1769829 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.It was initially reported that the stent was visualised in the common iliac artery (target vessel) in (b)(6) 2022 however the customer clarified that the stent was initially deployed in the right common iliac vein manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0091) states the following: ¿determine the proper stent size after complete diagnostic evaluation." "note: selection of inappropriate stent diameter and length based on lesion and vessel characteristics could lead to stent migration¿.Additionally, the ifu list ¿stent migration or embolization¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause could be attributed to an inappropriate stent size selection; the diameter of the stent might possibly be smaller than that of the vessel.An image review would be required to confirm this but as of yet, images have not been submitted for review other possible root causes for stent migration include inadequate alignment of the stent to the vessel or insignificant obstruction.Additionally, as previously noted, ¿stent migration or embolization¿ is listed as a potential adverse event in the ifu.03 attempts were made to gain information regarding this case and for imaging to be provided however no further information has been received.Should the information become available, this file will be re-opened and investigated accordingly.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the stent was placed on the (b)(6) 2021, stent was visualised in the common iliac artery on the (b)(6) 2022, stent was found in the heart on (b)(6) 2024 during a fever workup.Removal of the stent was achieved through open thoracotomy due to adherence to the tricuspid valve and necessitated a tricuspid valve replacement.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20041322
Report Number3001845648-2024-00523
Device Sequence Number12756941
Product Code QAN
UDI-Device Identifier10827002574486
UDI-Public(01)10827002574486(17)231020(10)C1769829
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P200023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model NumberG57448
Device Catalogue NumberZVT7-35-80-16-100
Device Lot NumberC1769829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/07/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown